Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 11, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Mar 13, 2019, 5:17 AM CDT for Andrews County, Dawson County, Gaines County, Texas; Lea County, New Mexico. It took effect at Mar 14, 2019, 1:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2019, 5:17 AM CDT (10:17 UTC)
- In effect from
- Mar 14, 2019, 1:00 AM CDT
- Expired
- Mar 14, 2019, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Lea County, NM, Andrews County, TX, Dawson County, TX, Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 90 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 593 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 337 m²/s²
- 0-3 km storm-relative helicity
- 461 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.4
The text
As transmitted.
750 WWUS74 KMAF 131017 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 517 AM CDT Wed Mar 13 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ THURSDAY FOR LEA COUNTY AND MOST OF WEST TEXAS... ...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 AM CDT THURSDAY FOR THE EDDY COUNTY PLAINS, VAN HORN AND THE HIGHWAY 54 CORRIDOR, REEVES COUNTY AND THE UPPER TRANS PECOS, AND THE DAVIS AND APACHE MOUNTAINS... ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 AM MDT THURSDAY FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 7 AM CDT /6 AM MDT/ THURSDAY FOR LEA, GAINES, DAWSON, AND ANDREWS COUNTIES... .A powerful storm system is moving through the area today. This will result in strong, damaging winds today and tonight for most of West texas and Southeast New Mexico. This will be one of the strongest wind events in years for West Texas and Southeast New Mexico. NMZ029-033-034-TXZ045-050-132100- /O.CAN.KMAF.WI.Y.0010.000000T0000Z-190313T1500Z/ /O.NEW.KMAF.WI.Y.0011.190314T0600Z-190314T1200Z/ /O.EXT.KMAF.HW.W.0016.190313T1200Z-190314T0600Z/ Northern Lea County-Central Lea County-Southern Lea County-Gaines- Andrews- Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, and Andrews 517 AM CDT Wed Mar 13 2019 /417 AM MDT Wed Mar 13 2019/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ THURSDAY... ...WIND ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 7 AM CDT /6 AM MDT/ THURSDAY... * TIMING...Warning...Until 1 AM CDT /midnight MDT/ Thursday. Advisory...From 1 AM CDT /midnight MDT/ to 7 AM CDT /6 AM MDT/ Thursday. * WINDS...Today...Southwest 35 to 45 mph with gusts to around 65 mph increasing to 40 to 55 mph with gusts to around 75 mph in the afternoon. Tonight...West 35 to 55 mph with gusts to around 75 mph decreasing to 30 to 40 mph with gusts to around 55 mph after midnight. * IMPACTS...This is a potentially dangerous wind event. People driving high- profile vehicles should strongly consider postponing travel until the winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ059>063-067>070-075-132100- /O.CAN.KMAF.WI.Y.0010.000000T0000Z-190313T1500Z/ /O.EXT.KMAF.HW.W.0016.190313T1200Z-190314T0600Z/ Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Pecos- Including the cities of Mentone, Kermit, Odessa, Midland, Garden City, Monahans, Crane, McCamey, Rankin, Big Lake, and Fort Stockton 517 AM CDT Wed Mar 13 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 AM CDT THURSDAY... * TIMING...Until 1 AM CDT /midnight MDT/ Thursday. * WINDS...Today...Southwest 25 to 45 mph. Gusts up to 60 mph increasing to 70 mph in the afternoon. This evening...West 35 to 45 mph with gusts to around 65 mph * IMPACTS...This is potentially a dangerous wind event. People driving high-profile vehicles should strongly consider postponing travel until the winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ058-074-132100- /O.CAN.KMAF.WI.Y.0010.000000T0000Z-190313T1500Z/ /O.EXT.KMAF.HW.W.0016.190313T1200Z-190314T1200Z/ Reeves County and Upper Trans Pecos-Davis/Apache Mountains Area- Including the cities of Pecos, Alpine, and Fort Davis 517 AM CDT Wed Mar 13 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 AM CDT THURSDAY... * TIMING...Until 7 AM CDT Thursday. * WINDS...Today...Southwest 35 to 55 mph with gusts to around 80 mph. Tonight...West 35 to 55 mph with gusts to around 80 mph decreasing to 35 to 45 mph with gusts to around 60 mph after midnight. * IMPACTS...This is potentially a dangerous wind event. People driving high-profile vehicles should strongly consider postponing travel until the winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ079-132100- /O.EXB.KMAF.HW.W.0016.190313T1200Z-190314T0600Z/ Presidio Valley- Including the city of Presidio 517 AM CDT Wed Mar 13 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 1 AM CDT THURSDAY... The National Weather Service in Midland/Odessa has issued a High Wind Warning, which is in effect until 1 AM CDT Thursday. * TIMING...Until 1 AM CDT Thursday. * WINDS...Today...Southwest 25 to 45 mph with gusts to around 65 mph. This evening...West 35 to 45 mph with gusts to around 65 mph * IMPACTS...This is potentially a dangerous wind event. People driving high-profile vehicles should strongly consider postponing travel until the winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ046-132100- /O.NEW.KMAF.WI.Y.0011.190314T0600Z-190314T1200Z/ /O.EXT.KMAF.HW.W.0016.190313T1200Z-190314T0600Z/ Dawson- Including the city of Lamesa 517 AM CDT Wed Mar 13 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 AM CDT THURSDAY... ...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT THURSDAY... * TIMING...Warning...Until 1 AM CDT /midnight MDT/ Thursday. Advisory...From 1 AM CDT /midnight MDT/ to 7 AM CDT /6 AM MDT/ Thursday. * WINDS...Today...Southwest 30 to 40 mph with gusts to around 60 mph increasing to 40 to 45 mph with gusts to around 65 mph in the afternoon. Tonight...West 35 to 45 mph with gusts to around 60 mph decreasing to 25 to 35 mph after midnight. * IMPACTS...This is potentially a dangerous wind event. People driving high-profile vehicles should strongly consider postponing travel until the winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ027-TXZ258-132100- /O.EXT.KMAF.HW.W.0016.000000T0000Z-190314T1600Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 417 AM MDT Wed Mar 13 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 AM MDT THURSDAY... * TIMING...Until 10 AM MDT Thursday. * WINDS...Today...Southwest 55 to 75 mph with gusts to around 100 mph shifting to the west 55 to 85 mph with gusts to around 115 mph in the afternoon. Tonight...West winds 60 to 80 mph with gusts to around 110 mph decreasing to 35 to 55 mph with gusts to around 80 mph after midnight. Thursday morning...West winds 40 to 50 mph with gusts to around 70 mph. * IMPACTS...This is potentially a dangerous wind event. People driving high-profile vehicles should strongly consider postponing travel until the winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ028-TXZ057-132100- /O.EXT.KMAF.HW.W.0016.000000T0000Z-190314T1200Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, and Van Horn 517 AM CDT Wed Mar 13 2019 /417 AM MDT Wed Mar 13 2019/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ THURSDAY... * TIMING...Until 7 AM CDT /6 AM MDT/ Thursday. * WINDS...Today...Southwest 35 to 55 mph shifting to the west 45 to 55 mph in the afternoon. Gusts up to 80 mph. Tonight...West 35 to 55 mph. Gusts up to 80 mph decreasing to 70 mph after midnight. * IMPACTS...This is potentially a dangerous wind event. People driving high-profile vehicles should strongly consider postponing travel until the winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ047-048-051>053-080>082-132100- /O.EXT.KMAF.HW.W.0016.190313T1200Z-190314T0600Z/ Borden-Scurry-Martin-Howard-Mitchell-Marfa Plateau-Big Bend Area- Terrell- Including the cities of Gail, Snyder, Stanton, Big Spring, Colorado City, Marfa, Big Bend NP, Marathon, Dryden, and Sanderson 517 AM CDT Wed Mar 13 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 AM CDT THURSDAY... * TIMING...Until 1 AM CDT Thursday. * WINDS...Today...Mountains...Southwest 35 to 45 mph. Lowlands... Southwest 25 to 35 mph. Gusts up to 60 mph increasing to 70 mph in the afternoon. * IMPACTS...This is potentially a dangerous wind event. People driving high-profile vehicles should strongly consider postponing travel until the winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
1 follow-up statement
152 WWUS74 KMAF 131921 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 221 PM CDT Wed Mar 13 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ THURSDAY FOR LEA COUNTY NEW MEXICO AND MOST OF WEST TEXAS... ...HIGH WIND WARNING IN EFFECT UNTIL 7 AM CDT THURSDAY FOR THE EDDY COUNTY PLAINS, VAN HORN AND THE HIGHWAY 54 CORRIDOR, REEVES COUNTY AND THE UPPER TRANS PECOS, THE DAVIS AND APACHE MOUNTAINS... ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM MDT THURSDAY FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 7 AM CDT /6 AM MDT/ THURSDAY FOR LEA, GAINES, DAWSON, AND ANDREWS COUNTIES... .A powerful storm system is moving through the area. This will result in strong, damaging winds through this evening for most of West texas and Southeast New Mexico. This is one of the strongest wind events in years for West Texas and Southeast New Mexico. NMZ029-033-034-TXZ045-046-050-141000- /O.CON.KMAF.HW.W.0016.000000T0000Z-190314T0600Z/ /O.CON.KMAF.WI.Y.0011.190314T0600Z-190314T1200Z/ Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Andrews- Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, and Andrews 221 PM CDT Wed Mar 13 2019 /121 PM MDT Wed Mar 13 2019/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ THURSDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 7 AM CDT /6 AM MDT/ THURSDAY... * TIMING...Warning...Until 1 AM CDT /midnight MDT/ Thursday. * WINDS...West 35 to 55 mph with gusts to around 75 mph. * IMPACTS...People driving high profile vehicles should strongly consider postponing travel until the winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult. && $$ TXZ047-048-051>053-059>063-067>070-075-079>082-140600- /O.CON.KMAF.HW.W.0016.000000T0000Z-190314T0600Z/ Borden-Scurry-Martin-Howard-Mitchell-Loving-Winkler-Ector-Midland- Glasscock-Ward-Crane-Upton-Reagan-Pecos-Presidio Valley- Marfa Plateau-Big Bend Area-Terrell- Including the cities of Gail, Snyder, Stanton, Big Spring, Colorado City, Mentone, Kermit, Odessa, Midland, Garden City, Monahans, Crane, McCamey, Rankin, Big Lake, Fort Stockton, Presidio, Marfa, Big Bend NP, Marathon, Dryden, and Sanderson 221 PM CDT Wed Mar 13 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... * TIMING...Until 1 AM CDT /midnight MDT/ Thursday. * WINDS...West 35 to 45 mph with gusts to around 65 mph * IMPACTS...People driving high- profile vehicles should strongly consider postponing travel until the winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. && $$ NMZ027-TXZ258-141000- /O.CON.KMAF.HW.W.0016.000000T0000Z-190314T1600Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 121 PM MDT Wed Mar 13 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MDT THURSDAY... * TIMING...Until 10 AM MDT Thursday. * WINDS...West winds 60 to 80 mph with gusts to around 110 mph decreasing to 35 to 55 mph with gusts to around 80 mph after midnight. * IMPACTS...People driving high- profile vehicles should strongly consider postponing travel until the winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. && $$ NMZ028-TXZ057-058-074-141000- /O.CON.KMAF.HW.W.0016.000000T0000Z-190314T1200Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos-Davis/Apache Mountains Area- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, Pecos, Alpine, and Fort Davis 221 PM CDT Wed Mar 13 2019 /121 PM MDT Wed Mar 13 2019/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ THURSDAY... * TIMING...Until 7 AM CDT /6 AM MDT/ Thursday. * WINDS...West 35 to 55 mph. Gusts up to 80 mph decreasing to 70 mph after midnight. * IMPACTS...People driving high- profile vehicles should strongly consider postponing travel until the winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Mar 13, 12:40 AM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, Mar 13, 12:40 AM CDT, 4 hours 37 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1240 AM CDT Wed Mar 13 2019
.DISCUSSION...
See 06Z aviation discussion below.
&&
.AVIATION...
Storms are moving east out of the area and taking the MVFR CIG/VIS
with them. The remainder of the TAF period will be a wind forecast
with windy conditions becoming very windy during the daylight
hours on Wednesday.
Hennig
&&
.UPDATE... Updated forecast for watch issuance.
DISCUSSION...
Tornado Watch #17 issued through 04z for SE NM and most of West
TX. Forecast already had mention of thunderstorms with some severe
this afternoon/evening so no change to that. Line of storms still
west of area be moving into CWA shortly.
PREV DISCUSSION... /issued 227 PM CDT Tue Mar 12 2019/
DISCUSSION...
Very potent upper low pushing into southwest Arizona this afternoon
will track eastward overnight with associated negatively tilted
trough pushing into west Texas this evening. Ahead of trough,
southeast winds will continue to strengthen allowing dewpoints in
the lower 60s to overspread much of the area. Surface based CAPES
are already pushing 2000 over parts of the Big Bend. Though
clouds are inhibiting low level heating, cooling aloft associated
with trough, breaks in clouds west of the Pecos, and continuing
warm/moist advection are expected to produce CAPES of 1000 to
2000 over a large part of the area by late afternoon. With bulk
shear exceeding 60 knots, conditions are ripening for organized
thunderstorms with rotating updrafts. Low LCLs and effective
helicity values of 200 to 300 across the area suggest that
generation of low level vorticity is heightened. For discrete
thunderstorms, damaging wind hail exceeding 2 inches and tornadoes
will be possible. As upper storm system and Pacific front
approach, convection will tend to merge along a line by mid-
evening and progress eastward across much of the area east of the
mountains overnight. These storms will be capable of producing
large hail in excess of an inch with winds potentially exceeding
60 mph over a large area. Though tornadoes will be less likely
within this line, the possibility cannot be ruled out.
Ahead of the front, southeast winds will be quite brisk, prompting
the continuation of a Wind Advisory over the western and southern
Permian Basin, the Davis Mountains, the Stockton Plateau and Lea
County in New Mexico through mid morning Wednesday. With approach
of the storm system, potentially damaging winds are expected to
develop across Eddy County New Mexico, the Guadalupe Mountains,
and the Deleware Mountains. In the wake of storms and Pacific
front, surface pressure gradient will remain tight much of
Wednesday particularly from Permian Basin north. West to southwest
winds will increase markedly across the area after sunrise
Wednesday as strong winds aloft begin to mix down to the surface.
Winds at 850 mph are progs to max out at 50 knots or above over
most of the area, suggesting strong gust potential. For this
reason, a High Wind Warning is in effect for all of southwest
Texas and southeast New Mexico except for the Presidio valley with
the greatest potential for sustained damaging wind generally
north of I-20 and at higher elevations. With significant rainfall
preceding the high winds, blowing potential will be limited
though visibility could restricted in localized areas. As the
pressure gradient begins to relax Wednesday evening, surface winds
will begin to taper off, allowing the High Wind Warning for most
of the area to expire mid-evening Wednesday. Strong winds will
likely continue in the Guadalupe Mountains overnight, so the High
Wind Warning for that area will continue until near daybreak
Thursday.
High temperatures will generally run 10 degrees below normal for
the next several days with lows slightly below normal as a cooler
airmass spreads across the area behind departing storm system.
After tonight, there will be little risk of precipitation again
until Friday night and Saturday as shearing upper trough slides
across area. Presently best changes appear to be in southeast New
Mexico. With Saturday morning temperatures possibly below freezing
over parts of the area, we may see a combination of rain and
freezing rain Friday night and into early morning Saturday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 40 59 32 52 / 0 0 0 0
Carlsbad 39 59 31 51 / 0 0 0 10
Dryden 47 70 39 57 / 0 0 0 0
Fort Stockton 42 60 34 53 / 0 0 0 0
Guadalupe Pass 32 51 30 46 / 0 0 0 10
Hobbs 35 56 27 50 / 0 0 0 0
Marfa 33 58 28 52 / 0 0 0 0
Midland Intl Airport 40 59 32 52 / 0 0 0 0
Odessa 40 59 32 52 / 0 0 0 0
Wink 38 61 31 54 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning from 9 AM to 9 PM MDT Wednesday for Central
Lea County-Northern Lea County-Southern Lea County.
Wind Advisory until 9 AM MDT Wednesday for Central Lea County-
Northern Lea County-Southern Lea County.
High Wind Warning until 6 AM MDT Thursday for Guadalupe
Mountains of Eddy County.
High Wind Warning until 9 PM MDT Wednesday for Eddy County
Plains.
TX...High Wind Warning from 10 AM this morning to 10 PM CDT this
evening for Andrews-Big Bend Area-Borden-Crane-Davis/Apache
Mountains Area-Dawson-Ector-Gaines-Glasscock-Howard-Loving-
Marfa Plateau-Martin-Midland-Mitchell-Pecos-Reagan-Reeves
County and Upper Trans Pecos-Scurry-Terrell-Upton-Ward-
Winkler.
Wind Advisory until 10 AM CDT this morning for Andrews-Crane-
Davis/Apache Mountains Area-Ector-Gaines-Glasscock-Loving-
Midland-Pecos-Reagan-Reeves County and Upper Trans Pecos-
Upton-Ward-Winkler.
High Wind Warning until 6 AM MDT Thursday for Guadalupe
Mountains.
High Wind Warning until 10 PM CDT /9 PM MDT/ this evening for
Van Horn and Highway 54 Corridor.
&&
99/99/10Hazardous weather outlook, Mar 12, 1:30 PM CDT, 15 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 130 PM CDT Tue Mar 12 2019 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-131830- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 130 PM CDT Tue Mar 12 2019 /1230 PM MDT Tue Mar 12 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Strong to severe thunderstorms are expected across the region this evening and until after midnight. The strongest storms will be capable of producing large hail, damaging winds, as well as a tornado threat. Brief heavy rainfall and localized flooding will also be possible. Very windy conditions are expected beginning tonight for much of West Texas and Southeast New Mexico. A High Wind Warning is in effect for the Guadalupe and Delaware Mountains, Eddy County New Mexico Plains. A Wind Advisory is in effect tonight for a significant portion of the Permian Basin, Trans Pecos, and Davis Mountains. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong, damaging winds are expected Wednesday and Wednesday night across southeast New Mexico and much of west Texas. A High Wind Warning is in effect Wednesday through Wednesday evening for southeast New Mexico and all of west Texas, except the Presidio Valley. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed by late this afternoon or early this evening. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Local storm report, Mar 12, 11:40 PM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1140 PM CDT TUE MAR 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 PM TSTM WND DMG MIDLAND 32.00N 102.08W
03/12/2019 MIDLAND TX AMATEUR RADIO
A POWER POLE SNAPPED AT EAST FRONT STREET AND TERRELL
STREET IN MIDLAND.
&&
MSCHULDTLocal storm report, Mar 12, 11:43 PM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1143 PM CDT TUE MAR 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM TSTM WND GST BIG SPRING 32.25N 101.48W
03/12/2019 M64 MPH HOWARD TX AMATEUR RADIO
A PROFESSIONAL WEATHER STATION AT 25 FEET ABOVE THE
GROUND REPORTED 64 MPH WINDS IN BIG SPRING.
&&
MSCHULDTSpecial weather statement, Mar 12, 11:44 PM CDT, 5 hours 33 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1144 PM CDT TUE MAR 12 2019
TXZ062-063-069-070-130545-
Midland TX-Reagan TX-Glasscock TX-Upton TX-
1144 PM CDT TUE MAR 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR GLASSCOCK...SOUTHEASTERN
MIDLAND...REAGAN...SOUTHEASTERN HOWARD AND UPTON COUNTIES UNTIL 1245
AM CDT...
At 1144 PM CDT, Doppler radar was tracking a strong thunderstorm 19
miles southwest of Garden City, moving east at 45 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Big Lake, McCamey, Rankin, Garden City, Reagan County Airport,
Stiles, Midkiff, Best, Saint Lawrence, Upton County Airport and
Spraberry.
A Tornado Watch remains in effect until 500 AM CDT for western Texas.
LAT...LON 3109 10226 3120 10227 3195 10194 3203 10147
3209 10126 3109 10128
TIME...MOT...LOC 0444Z 271DEG 49KT 3169 10175
72Special weather statement, Mar 12, 11:48 PM CDT, 5 hours 29 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1148 PM CDT TUE MAR 12 2019
TXZ069-070-075-082-130545-
Pecos-Reagan-Terrell-Upton-
1148 PM CDT TUE MAR 12 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EASTERN PECOS...
SOUTHWESTERN REAGAN...TERRELL AND SOUTHEASTERN UPTON COUNTIES...
At 1147 PM CDT, strong thunderstorms were clustered near Dryden,
moving northeast at 45 mph. A line of strong storms is present from
near Girvin to south of Dryden.
Wind gusts of 50 to 55 mph and dime size hail are possible with this
storm.
Locations impacted include...
Sheffield, Dryden, Sanderson, Terrell County Gas Plant, Iraan, Iraan
Municipal Airport, Terrell County Airport, Bakersfield and Girvin.
This includes Interstate 10 between mile markers 285 and 327.
LAT...LON 3108 10199 3099 10200 3092 10188 3070 10181
3062 10165 3055 10165 3042 10174 3034 10166
3029 10176 2978 10176 2982 10198 2978 10207
2991 10237 3109 10250 3106 10232 3098 10201
3109 10230 3110 10160
TIME...MOT...LOC 0447Z 240DEG 39KT 3009 10218
80The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 7:16 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Reeves | 59 min |
| Mar 12, 7:27 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Loving, Reeves | 48 min |
| Mar 12, 7:39 PM CDT | Special Weather Statement | MAF | Reeves | 51 min |
| Mar 12, 7:58 PM CDT | Special Weather Statement | MAF | Reeves | 47 min |
| Mar 12, 8:05 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Winkler | 40 min |
| Mar 12, 8:13 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Ward, Winkler | 47 min |
| Mar 12, 8:26 PM CDT | Special Weather Statement | MAF | Reeves | 34 min |
| Mar 12, 8:27 PM CDT | Tornado Warning | MAF | Loving, Ward, Winkler | 13 min |
| Mar 12, 8:39 PM CDT | Tornado Warning | MAF | Andrews, Loving, Winkler | 36 min |
| Mar 12, 8:45 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 45 min |
| Mar 12, 8:51 PM CDT | Special Weather Statement | MAF | Reeves | 39 min |
| Mar 12, 9:04 PM CDT | Areal Flood Advisory | MAF | Andrews, Gaines, Loving, Reeves, Ward, Winkler | 3 hr |
| Mar 12, 9:08 PM CDT | Special Weather Statement | MAF | Winkler | 52 min |
| Mar 12, 9:10 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Pecos, Reeves, Ward | 65 min |
| Mar 12, 9:21 PM CDT | Tornado Warning | MAF | Andrews, Winkler | 24 min |
| Mar 12, 9:45 PM CDT | Special Weather Statement | MAF | Andrews, Ector, Gaines | 45 min |
| Mar 12, 10:01 PM CDT | Tornado Warning | MAF | Andrews | 14 min |
| Mar 12, 10:16 PM CDT | Areal Flood Advisory | MAF | Ector, Midland | 3 hr |
| Mar 12, 10:21 PM CDT | Special Weather Statement | MAF | Pecos | 39 min |
| Mar 12, 10:36 PM CDT | Special Weather Statement | MAF | Crane, Dawson, Ector, Martin | 39 min |
| Mar 12, 11:01 PM CDT | Special Weather Statement | MAF | Borden, Howard | 44 min |
| Mar 12, 11:05 PM CDT | Areal Flood Advisory | MAF | Borden, Dawson, Howard, Martin | 3 hr |
| Mar 12, 11:09 PM CDT | Special Weather Statement | MAF | Pecos | 36 min |
| Mar 12, 11:37 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Mitchell, Scurry | 53 min |
| Mar 12, 11:44 PM CDT | Special Weather Statement | MAF | Glasscock, Reagan, Upton | 61 min |
| Mar 12, 11:48 PM CDT | Special Weather Statement | MAF | Terrell | 57 min |
| Mar 12, 11:51 PM CDT | Areal Flood Advisory | MAF | Mitchell, Scurry | 3 hr |
| Mar 13, 12:02 AM CDT | Severe Thunderstorm Warning | MAF | Terrell | 58 min |
| Mar 12, 7:09 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 51 min |
| Mar 12, 7:20 PM CDT | Tornado Warning | MAF | Eddy | 25 min |
| Mar 12, 7:44 PM CDT | Tornado Warning | MAF | Eddy, Lea | 31 min |
| Mar 12, 8:16 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 29 min |
Nearby
Wind Advisories in Texas, 2019Wind Advisories in New Mexico, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.